Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 37, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 16, 2006, 3:23 AM EDT for Miami-Dade County, Monroe County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2006, 3:23 AM EDT (07:23 UTC)
- Expired
- May 16, 2006, 4:30 AM EDT
- In force
- 67 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 43 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 12:08 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 160723
SVRMFL
FLC086-087-160830-
/O.NEW.KMFL.SV.W.0037.060516T0723Z-060516T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
323 AM EDT TUE MAY 16 2006
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
CENTRAL MAINLAND MONROE COUNTY IN SOUTH FLORIDA.
* UNTIL 430 AM EDT
* AT 320 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 15 MILES NORTHWEST OF MAHOGANY HAMMOCK TO MAHOGANY HAMMOCK TO
7 MILES SOUTH OF MAHOGANY HAMMOCK...OR ALONG A LINE EXTENDING FROM
24 MILES SOUTHEAST OF MONROE STATION TO 17 MILES NORTH OF FLAMINGO
TO 9 MILES NORTHEAST OF FLAMINGO...AND MOVING EAST AT 25 MPH.
* THE LINE OF STORMS WILL AFFECT...
MAHOGANY HAMMOCK BY 325 AM EDT.
ROYAL PALM RANGER STATION BY 350 AM EDT.
FLORIDA CITY BY 415 AM EDT.
HOMESTEAD BY 420 AM EDT.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 2556 8105 2538 8093 2516 8093 2521 8047
2535 8044 2555 8049
$$
KOB2 follow-up statements
000
WWUS52 KMFL 160754
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
354 AM EDT TUE MAY 16 2006
FLC086-087-160830-
/O.CON.KMFL.SV.W.0037.000000T0000Z-060516T0830Z/
MAINLAND MONROE FL-MIAMI-DADE FL-
354 AM EDT TUE MAY 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR SOUTHWESTERN MIAMI-DADE AND CENTRAL MAINLAND MONROE COUNTIES...
AT 349 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF MAHOGANY HAMMOCK TO ROYAL PALM
RANGER STATION TO 11 MILES SOUTH OF ROYAL PALM RANGER STATION...OR
ALONG A LINE EXTENDING FROM 22 MILES WEST OF HOMESTEAD TO 14 MILES
SOUTHWEST OF HOMESTEAD TO 16 MILES NORTHWEST OF KEY LARGO...MOVING
EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REDLAND...HOMESTEAD AND FLORIDA CITY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR SOUTHERN FLORIDA.
LAT...LON 2556 8105 2538 8093 2516 8093 2521 8047
2535 8044 2555 8049
$$
KOB000
WWUS52 KMFL 160831
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
429 AM EDT TUE MAY 16 2006
FLC086-087-160839-
/O.EXP.KMFL.SV.W.0037.000000T0000Z-060516T0830Z/
MAINLAND MONROE FL-MIAMI-DADE FL-
429 AM EDT TUE MAY 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MIAMI-DADE AND
CENTRAL MAINLAND MONROE COUNTIES EXPIRES AT 430 AM EDT...
THE LINE OF THUNDERSTORMS THAT PROMPTED THE WARNING HAS MOVED
OFFSHORE. HOWEVER...LIGHT TO MODERATE RAIN CAN BE EXPECTED TO
CONTINUE OVER MIAMI-DADE COUNTY FOR THE NEXT HOUR OR SO. IN
ADDITION...MORE THUNDERSTORM DEVELOPMENT IS ANTICIPATED LATER THIS
MORNING INTO THE AFTERNOON. SOME OF THESE STORMS MAY ALSO BECOME
SEVERE WITH STRONG DAMAGING WINDS AND LARGE HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR SOUTHERN FLORIDA.
LAT...LON 2556 8105 2538 8093 2516 8093 2521 8047
2535 8044 2555 8049
$$
KOBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:52 PM EDT, 12 hours 31 minutes earlier.
Area forecast discussion, May 15, 2:52 PM EDT, 12 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT MON MAY 15 2006 .DISCUSSION...POTENT STORMS FIRED UP RAPIDLY OVER THE EAST COAST METRO AREAS AS EXPECTED. HAIL UP TO QUARTER AND GOLF BALL SIZE ALREADY REPORTED. ACTIVITY LIKELY TO PERSIST FOR A FEW MORE HOURS. SOME REDEVELOPMENT TO THE WEST A GOOD POSSIBILITY. MOS GUIDANCE CONTINUES VERY WET NEXT THREE PERIODS. FORECASTS WILL REFLECT THIS WITH 60 TO 80 POPS MOST AREAS THROUGH TUESDAY NIGHT. GFS CONTINUES TO PRODUCE SOME ODD FEATURES ACROSS THE AREA IN THE SHORTER TERM...UNDOUBTEDLY DUE TO CONVECTIVE FEEDBACK. NAM PRODUCING BETTER GUIDANCE. APPROACHING COLD FRONT SHOULD STALL ACROSS SOUTH FLORIDA LATE TUESDAY INTO TUESDAY NIGHT THEN MOVE OFF THE FLORIDA PENINSULA WEDNESDAY. RESPECTABLE UPPER DYNAMICS ACROSS SOUTH FLORIDA TUESDAY MAY HELP PRODUCE A FEW STRONG STORMS...ONLY PROBLEM BEING LACK OF INSTABILITY. WILL WATCH. OTHERWISE...IMPULSES MOVING WEST TO EAST OVER THE STALLED FRONT WILL KEEP RAIN COMING THROUGH EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE AREA THE REMAINDER OF THE WEEK WITH ANOTHER SHOT OF LATE SEASON COOLER AIR ON TAP. && .MARINE...WINDS AND SEAS WILL REMAIN GENERALLY QUIET. NORTHERLY FLOW INCREASING BEHIND THE COLD FRONT WEDNESDAY WILL PRODUCE SEAS UP TO 6 FEET IN THE GULF STREAM. WINDS AND SEAS AHEAD OF THE FRONT WILL OCCASIONALLY BE HIGHER NEAR THUNDERSTORMS. && .FIRE WEATHER...NO PROBLEMS FORESEEN THROUGH WEDNESDAY WITH MOISTURE REMAINING HIGH. WILL SEE DRIER AIR THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 66 82 70 83 / 70 70 80 30 FORT LAUDERDALE 70 80 70 84 / 70 70 80 40 MIAMI 71 82 70 85 / 70 70 80 40 NAPLES 69 82 68 81 / 70 80 70 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 16, 12:19 AM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1219 AM EDT TUE MAY 16 2006 FLZ063-066>075-170415- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1203 AM EDT TUE MAY 16 2006 ...SEVERE THUNDERSTORMS POSSIBLE SOUTH FLORIDA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ABUNDANT TROPICAL MOISTURE AND A VERY UNSTABLE AIRMASS WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT. THE STORMS ARE EXPECTED TO MOVE INTO THE SOUTHWEST FLORIDA COASTAL AREAS AFTER MIDNIGHT AND PROGRESS ACROSS SOUTH FLORIDA AFFECTING THE SOUTHEAST METROPOLITAN COAST AFTER 3 AM. EXPECT FREQUENT LIGHTNING, WIND GUSTS TO 50 MPH OR HIGHER, LOCALLY HEAVY DOWNPOURS AND LARGE HAIL WITH THE STRONGEST STORMS. TORNADOES: THE ENVIRONMENT IS ALSO FAVORABLE FOR PRODUCING A FEW TORNADOES. WATERSPOUTS: THE STRONGEST STORMS AS THEY MOVE ACROSS THE MARINE AREAS, INCLUDING THE GULF COASTAL WATERS, LAKE OKEECHOBEE, AND THE ATLANTIC WATERS WILL BE CAPABLE OF PRODUCING DANGEROUS WATERSPOUTS. WIND: THE STRONGEST STORMS ARE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP THE SIZE OF PENNIES. FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS POSSIBLE WITH THE HEAVIEST SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE SOUTH THROUGH SOUTH FLORIDA TUESDAY THROUGH WEDNESDAY. STRONG UPPER LEVEL WINDS ASSOCIATED WITH A VIGOROUS UPPER LEVEL TROUGH COUPLED WITH LOW LEVEL CONVERGENCE ALONG THE FRONTAL BOUNDARY WILL PROVIDE AMPLE SUPPORT FOR NUMEROUS THUNDERSTORMS ACROSS THE AREA. ALTHOUGH A FEW OF THESE STORMS COULD BE STRONG WITH WIND GUSTS TO 50 MPH AND SMALL HAIL, THE MAIN THREAT WILL BE THE POTENTIAL FOR VERY HEAVY RAIN AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, May 16, 12:57 AM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1257 AM EDT TUE MAY 16 2006 FLZ069-070-073-075-160600- EASTERN COLLIER-MAINLAND MONROE-WESTERN COLLIER-WESTERN DADE- 1257 AM EDT TUE MAY 16 2006 AT 1252 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF BONITA SPRINGS TO 8 MILES SOUTHEAST OF GOODLAND TO 6 MILES NORTHWEST OF FLAMINGO...OR 11 MILES WEST OF EVERGLADES CITY...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL MOVE ONSHORE OVER COASTAL SECTIONS OF COLLIER AND MAINLAND MONROE COUNTIES. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, May 16, 2:13 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 213 AM EDT TUE MAY 16 2006 FLZ063-066>075-160715- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN-WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 213 AM EDT TUE MAY 16 2006 AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER GLADES, HENDRY, COLLIER AND MONROE COUNTIES MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL SPREAD EAST OVER PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES BY 3 AM. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. GARCIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:39 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 20 min |
| May 16, 12:16 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| May 16, 12:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| May 16, 2:28 AM EDT | Special Marine Warning | MFL | 47 min | |
| May 16, 3:12 AM EDT | Severe Thunderstorm Warning | MFL | Broward | 33 min |
| May 16, 3:39 AM EDT | Special Marine Warning | MFL | 66 min | |
| May 16, 4:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| May 16, 5:03 AM EDT | Special Marine Warning | MFL | 57 min | |
| May 16, 11:04 AM EDT | Special Marine Warning | MFL | 56 min | |
| May 16, 12:16 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 35 min |
| May 16, 12:21 PM EDT | Flood Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 5 hr |
| May 16, 12:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 16, 12:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 16, 3:15 PM EDT | Special Marine Warning | MFL | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.